MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced, and a spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.While attempting to push the turbo-elite into the non-philips 6f introducer sheath, resistance was encountered.The outer jacket appeared to have a tear, and red light could be seen on the side of the jacket.The turbo-elite was removed and a new device was used to complete the procedure.No patient injury reported.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
H3/h6): the turbo-elite device was not returned; thus, no returned product investigation was performed and a cause for the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
D4): device serial number populated.D9): the turbo-elite device was returned to the manufacturer 19feb2025.H3): visual inspection found a breach in the jacket along the working length.In the area of the breach, a kink/wrinkle, melted jacket, and broken fibers were visible.At the distal tip, there was a slight indention/kink and the outer jacket and fibers appeared to be twisted.H6): based on the device evaluation and investigation, this has been determined to be a use related failure.Historically, the manufacturer has seen this failure when the force required to advance and maneuver is greater than the force that the working length can accommodate.When these forces are applied to the side of the outer jacket, the device becomes kinked.Broken fibers in the area redirect the laser energy, which creates a breach in the outer jacket.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d1102 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21400825
Report Number3007284006-2025-00033
Device Sequence Number21160166
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)261031(10)0303329503
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410-152
Device Catalogue Number410-152
Device Lot Number0303329503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE, MANUFACTURER/SIZE UNK.; INTRODUCER SHEATH, MANUFACTURER/SIZE UNK.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Patient SexUnknown